MAUDE Adverse Event Report: GETINGE USA SALES LLC PICCO CATHETER; PROBE, THERMODILUTION

GETINGE USA SALES LLC PICCO CATHETER; PROBE, THERMODILUTION
Model Number 6885049
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information about the event has been requested.A supplemental emdr will be sent when the investigation is completed.
 
Event or Problem Description
It was reported that during placement of picco catheter the resistance was encountered, therefore the wire was withdrawn.During withdrawal, resistance was encountered along its course; the wire could neither be moved forward nor backward.The wire almost completely broke at the level of the pigtail, remaining connected to the tip of the pigtail only by a strand of wire approximately the thickness of a hair.Through an extended skin incision, it is possible to retrieve the tip of the seldinger wire, probably completely.Final patient outcome is unknown.Manufacturer reference # (b)(4).
 
Event or Problem Description
Manufacturer reference #(b)(4).
 
Additional Manufacturer Narrative
A picco catheter, in which it was reported that the guidewire became uncoiled and broke during retraction.The investigation was performed in order to conduct analysis of that topic.On-site inspection and provided in record information confirmed the reported damaged guide wire.The faulty guide wire was sent for further investigation.Visual inspection of the returned part confirmed the reported issue; the guide wire was uncoiled.The patient passed away later on the event date from pulmonary complications.There is no allegation from the clinical staff involved in the patient¿s care that the picco catheter or its insertion in any way caused or contributed to the patient¿s death there is no indication for a systematic root cause as a deficiency of design, production or material.Picco catheters are used as accessories for thermodilution and arterial blood pressure measurement.The are indicated in patients where cardiovascular and circulatory volume status monitoring is necessary.Such as patients in surgical, medical, cardiac and burn specialty units as well as other specialty units where cardiovascular monitoring is desired and patients are undergoing surgical interventions of such magnitude that cardiovascular monitoring is necessary.

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
GETINGE USA SALES LLC
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
einsteinring 30
aschheim-dornach 85609
GM   85609
Manufacturer Contact
nicole kammermaier
einsteinring 30
aschheim-dornach 85609
GM   85609
+049 0894599140
MDR Report Key24222927
Report Number3013876692-2026-00012
Device Sequence Number8197013
Product Code KRB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
Report Date (Section F) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6885049
Device Lot Number801365
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer06/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/29/2026